MAUDE Adverse Event Report: SYNTHES GMBH INSERTION HANDLE RADIOLUCENT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH INSERTION HANDLE RADIOLUCENT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 03.233.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent the open reduction internal fixation for the femoral supracondylar fracture.It was found that ans locking screw set was not delivered before the surgery.The luggage was missing.The patient was at risk, so that the operation was started.The surgeon decided to use low-profile screws for all locking instead of the locking screws.Only one of each over 50 mm screw was included in the set, and they were only up to 70 mm.There were no end caps.There were 3.2 mm guide pin and drill bit.The distal locking screw was insufficient in length and amount, so that the surgeon adjusted the size of four screws and used the screws for distal locking.The pad (ksi¿s device) was used for proximal locking.Although the surgeon was aiming accurately, the drill sleeve was misaligned to the nail¿s screw hole.The surgeon pinched the drill sleeve to direct it toward the screw hole and inserted the screws without interference.During insertion of second screw, the drill bit interfered with the nail.The surgeon removed the drill bit once and created the route with the guide pin.It passed through the screw hole, and drilling was performed again.The second screw was inserted.The end cap could not be used because of lost luggage.The image showed an insufficiency fracture line near the proximal locking screw that was not present preoperatively.It seemed that the fracture line occurred during screw head burial.The surgeon decided to close a surgical incision.The surgery was completed successfully within 30 minutes delay.The surgeon commented that this case was inactive and that the surgeon originally planned to extend the period of unloading.The surgeon decided to further prolong the period of unloading and wait for porosis.No further information is available.This report is for an insertion handle radiolucent.This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: additional procode: hwc.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Date of concomitant therapy is (b)(6) 2023.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that due to a complete re-fracture after surgery, the rfna was explanted and revised to a 12 mm diameter 320 mm long nail on (b)(6) 2023.This report is related to (b)(4), which reports the revision surgery that occurred on (b)(6) 2023.This is report 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the insert hand radioluc had no signs of defect or malfunction that could contribute to the aiming issues reported.The rfn-advanced retrograde femoral nailing system surgical technique guide was reviewed.Following relevant statements were found.Caution: avoid putting tension on the aiming arm and insertion handle, when locking the protection sleeves, as this can reduce the accuracy of the aiming arm.The sleeves need to contact the cortex, but tension can occur if the protection sleeves are pushed down too hard.A dimensional inspection was performed for the insert hand radioluc and met specifications.A complete interaction test was unable to be performed as not all of the devices from the system were returned.However, a functional test was performed with the available devices, the insertion handle, aiming arm, and the femoral nail were assembled together, no signs of misalignment were identified.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the insert hand radioluc was found to have no damage or defect.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.233.005; lot number: 434p988; manufacturing site: haegendorf; release to warehouse date: 21.01.2022.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION HANDLE RADIOLUCENT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16439751
Report Number8030965-2023-02333
Device Sequence Number15303912
Product Code HSB
UDI-Device Identifier10886982288356
UDI-Public(01)10886982288356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.233.005
Device Catalogue Number03.233.005
Device Lot Number434P988
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/08/2023
05/11/2023
05/24/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date03/31/2023
05/24/2023
05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIM-ARM RADIOLUC.; AIM-ARM RADIOLUC.; LOCKSCR F/NAILS LWPROF Ø5 L32 XL25.; LOCKSCR F/NAILS LWPROF Ø5 L32 XL25.; LOCKSCR F/NAILS LWPROF Ø5 L54 XL25.; LOCKSCR F/NAILS LWPROF Ø5 L66 XL25.; LOCKSCR F/NAILS LWPROF Ø5 L68 XL25.; LOCKSCR F/NAILS LWPROF Ø5 L70 XL25.; RETROGRADE FEM NAIL ADVANCED Ø12 L200 5°.; UNK - DRILL BITS: TRAUMA.; UNK - DRILL BITS: TRAUMA.; UNK - END CAPS.; UNK - END CAPS.; UNK - GUIDES/SLEEVES/AIMING: SLEEVE.; UNK - NAILS: RFNA.; UNK - SCREWS: LOCKING.; UNK - SCREWS: LOCKING.
Patient SexUnknown